Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

My mother has diabetes and ashtama. She has been discharged last week after asthma attack and she has very high sugar due to medrol. Doctor has been suggested Huma insulin 30/70 12unit morning and 14 unit night but her sugar levels is 400+.she is also taking tripade 2 twice in a day. She is not able to walk much as she is sick and oxygen. Before admitting to hospital she was taking galvus met 50/500 and diamiacorn xr 60 and glucobay.

1 Doctor Answered
Firstly, You need to know that medrol is a steroid and steroids are medicines with lots of side-effects. I am sure that your doctor would have started your mother on steroids because her asthmatic condition would have endangered her life and he would have been left with no choice but to start steroids. I respect his decision and would urge you also to understand the urgencies that we as doctors face to save our patients - sometimes taking calculated risks! As a next step, the doctor would try to taper and stop medrol as soon as possible. Secondly, please remember that in emergency life threatening conditions, insulin is the best choice medicine for all diabetics in the world. I say, categorically "the world" - because if your mother was been treated in USA - ever there the doctors would have given her insulin only! So please don't stop or substitute insulin for the time being. Once your mother is stable - there will be other choices.
6 people found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.